MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOXOPLASMA M (TOXO M) ASSAY; TOXO M IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOXOPLASMA M (TOXO M) ASSAY; TOXO M IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant negative advia centaur xp toxoplasma m result is unknown.Siemens is investigating.The instructions for use (ifu) under the interpretation of results section states the following: "the detection of toxoplasma igm in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity." the instructions for use (ifu) under the limitation section states the following: "patient specimens collected very early during the acute phase of infection may contain toxoplasma igm levels below the cutoff of the advia centaur toxo m assay.Additionally, diagnosis of a recent infection should not be made based on a single sampling because igm antibodies to t.Gondii may persist in serum many months after infection.The presence of igm antibodies to t.Gondii is not diagnostic for recent infection.
 
Event or Problem Description
A false negative advia centaur xp toxoplasma m (toxo m) result was obtained by the customer on a patient known to be pregnant.The patient was initially tested for toxoplasma m at an alternate laboratory and test method that resulted positive.Based on the alternate laboratory positive result, a new sample was drawn, tested on the advia centaur xp by this customer, and the toxoplasma m result was negative.A new sample was drawn and tested at second alternate laboratory, and the toxoplasma m result was positive.A new sample was drawn and tested at a third institution (hospital) which is an university lab, and the toxoplasma m result was positive.Based on the positive toxoplasma m result from the third institution (hospital) and university lab, "the baby was abolished".There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xp toxoplasma m result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00142 on (b)(6) 2018 for false negative advia centaur xp toxoplasma m (toxo m) patient result.05/11/2018 - additional information: siemens has completed the incident investigation.The cause for the false negative advia centaur xp toxoplasma m (toxo m) patient result is unknown.A siemens customer service engineer (cse) had recently verified the system's performance, the sample was not repeated on the advia centaur xp, and there is no sample available for further evaluation.Pre-analytical factors and variables can affect the quality of the sample, and cannot be ruled out.Any deviation from recommended best practices can lead to erroneous results.A review of the complaints on 5/11/2018 found no other similar issues with toxo m reagent lot 080285.Based on the available information, the advia centaur xp toxoplasma m (toxo m), lot 080285 is performing as intended.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP TOXOPLASMA M (TOXO M) ASSAY
Common Device Name
TOXO M IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7484512
Report Number1219913-2018-00142
Device Sequence Number18860131
Product Code LGD
UDI-Device Identifier00630414208442
UDI-Public00630414208442
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K010755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberN/A
Device Catalogue Number10310320
Device Lot Number080285
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1